# SDR 2008FA0000482

- Difficulty date: July 6, 2008
- Submitted: July 22, 2008
- Operation: General aviation
- Aircraft: N152AC
- Make and model: Snias AS350B2
- Aircraft serial: 3574
- Engine: Tmeca ARRIEL1D1
- System (JASC): 2150 · Cabin Cooling System
- Part: Belt
- Part number: 060018
- Condition: Broken
- Location: Air Conditioner
- Component: Air Conditioner
- Component part number: DL91
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

IMMEDIATELY AFTER TAKEOFF AND LEVELING FOR CRUISE, THE AIR CONDITIONER WAS TURNED ON.  WITHIN A SHORT TIME A STRONG ACRID SMELL WAS PRESENT IN THE AIRCRAFT.  THE SOURCE OF THE SMELL WAS UNKNOWN IN FLIGHT. THE AIRCRAFT WAS IMMEDIATELY LANDED NEXT TO A HARD-SURFACE ROAD JUST SOUTH OF THE HOSPITAL IN A SOY BEAN FIELD.  THE SKIDS WERE DIRECTLY BETWEEN THE ROWS AND NO DAMAGE WAS DONE TO THE FIELD BY THE AIRCRAFT.  AN AMBULANCE WAS IMMEDIATELY DISPATCHED TO THE SCENE AND THE PATIENT TRANSFERRED TO THE AMBULANCE FOR TRANSPORT.  THE DUTY MECHANIC WAS IMMEDIATELY CALLED.  THE MECHANIC INSPECTED THE AIRCRAFT, DETERMINED THE CAUSE OF THE ACRID SMELL AS THE AIR CONDITIONER BELT. THE MECHANIC THEN INSPECTED THE AIR CONDITIONER COMPRESSOR, REMOVED WHAT WAS LEFT OF THE BELT, INSPECTED THE AIRCRAFT, MEL`D THE AIR CONDITIONER MADE APPROPRIATE LOG BOOK ENTRIES AND THE AIRCRAFT WAS RETURNED TO SERVICE.  (K)
